The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

What meds worked well for aura? Ami is not agreeing with me


#1

Hi all! Diagnosed with mav in December. Severe dizziness and sensory aura in my face and arms and legs. One 10 msg of amitriptyline and it was wonderful until it started giving me terrible shortness of breath and heart palpitations. Anyone have any luck with any other meds that worked well for aura? I’m already feeling the tingling in my hands and feet and I’m still just weaning off.


#2

Hi Beth. I’m no medic just another sufferer however I don’t think the preventatives deal with MAV in such a specific manner. The aim of them as far as I’m aware is to increase our system’s tolerance thresholds to such a level that we no longer react to hypersensitivity to such an extent as to bring on symptoms. I’m sure your medical contact will advise you in what to try next. Often choice depends on other comorbid conditions. If people are particularly anxious the doctor might prescribe a higher dose of a different class of antidepressant. Best see what they suggest meanwhile thought you might find this link of use. Helen

https://www.thewaltoncentre.nhs.uk/uploadedfiles/leaflets/Migraine%20-%20A%20Comprehensive%20Guide.pdf


#3

I’ve had some weird heart stuff on Ami I think, specifically during sleep with a pounding heart beat, although it could just be anxiety/migraine stuff. Seems to be getting better though. My doctor gave me 10mg of propanolol which seems to calm my heart down quite a bit and I take it as needed. Not sure if you can take it, but thought I’d mention it.

And yes, lots of these drugs mess with noradrenaline which I believe is the reason shortness of breath occurs because noradrenaline is used to open up the lungs for breathing. I just try to ignore shortness of breath (which i had on verapamil and topomax), although at times its been tough. Haven’t had much shortness of breath on Ami though.


#4

10mg is a very low dose of ami, you must be sensitive to it. I take pizotifen, it is pretty benign (doctors give it to children for recurrent headache).